A 30-year-old member asked:
Is methadone a cause of pernicious anemia?
3 doctor answers • 5 doctors weighed in
Pathology 44 years experience
No: I wish every question were this easy to answer. Methadone treatment is a great blessing for many people. Classic pernicious anemia is an autoimmune disease involving the stomach interfering with B12 absorption. It is possible for a person taking Methadone to develop it, but it would be a coincidence.
6.1k viewsReviewed >2 years ago
A Verified Doctoranswered
5.3k viewsReviewed >2 years ago
Clinical Psychology 46 years experience
Not likely: Methadone is a very strong opioid medication, with a long list of serious side effects. But pernicious anemia is NOT one of them.
Contact your doctor for specific information about your case, re your anemia and specific doses of methadone you are taking. Anemia may be related to other meds you are taking, or an underlying illness. Check with your MD.
2.8k viewsAnswered >2 years agoMerged
A 44-year-old member asked:
What are the causes of symptoms in pernicious anemia?
2 doctor answers • 4 doctors weighed in
Endocrinology 52 years experience
6.3k viewsReviewed >2 years ago
A 32-year-old member asked:
What are the causes of pernicious anemia?
1 doctor answer • 2 doctors weighed in
Hematology and Oncology 38 years experience
5.2k viewsReviewed >2 years ago
Last updated Mar 3, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.